I was thrilled to find the post about drugs that cause photo sensitivity issues. I have been getting blisters in the sun even with the best oil free UVA/UVB #50 sunblocks. Years ago I new that it was from some meds I was taking because they were listed in that category and the doctors new it and said so. I went off of those meds and of course started new ones.
I asked my neurologist which drugs if any that I am currently taking could cause this. It has been happening for 5 or more years and I have been on and off a bunch of meds. After reviewing my chart she said that the only one would be neurontin and that it wouldn't be a good thing to go off because she didn't think I could handle the pain without it.
I went to the dermatologist this summer and he said that I have Polymorphis Light Eruption. I also have Keratosis Pilaris but that is only on the backs of my arms and has nothing to do with light. He didn't even ask about meds, just said oil free sunblock, no sun between 10:00 & 4:00 and cover up. Take benadryl after the blisters start and apply cortisone cream. Basically suffer or don't enjoy being outside in the summer - no boating, beach trips, out door pools etc.
On the post I read it listed Diltiazem. I have taken that for tachycardia for years! I looked it up and it didn't list photo sensitivity as a side effect. Should I call the cardiologist and see if I can switch? Do all drugs in that category cause it?
I would LOVE to be free of the blisters that ruin my summer.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.